Afraid to sleep

Discussion in 'The Watercooler' started by susiestar, Feb 14, 2010.

  1. susiestar

    susiestar Roll With It

    Yes, for the last two weeks I was afraid to sleep. I had my first real breathing problems when I took some stuff to my exSIL as she waited in line to get free dental work done (waited over 24 hours). Going back to the car I walked through some cigarette smoke. In less than 60 seconds I was having a hard time wheezing. Luckily I had Jessie's inhaler in my purse or husband was going to call 911. He was fumbling for his phone as I found the inhaler and it started helping.

    Two days later a migraine hit. Lasted over a week. I would feel better from the imitrex but then it would come back. So I would take another. I am allowed to do this per the docs.

    I forgot that one side effect is feeling pressure on the chest/neck. So I was waking up in a panic feeling I couldn't breathe.

    I finally stopped taking the medications, the migraine hit and lasted 36 hours, and am on the other side. Thinking more clearly, it all combined to make me go almost 2 full weeks on 3-4 naps of about 20 mins each per day, and ONE day where I got 4 hours of sleep.

    Has anyone else ever had this fear of sleeping? It is very new to me.
  2. Star*

    Star* call 911


    I think it's nerves. I would HIGHLY recommend a visit to the doctor in the box or ER and have them get you a migraine cocktail of (can't spell today, but you'll know what I mean) morphine, or delaudid or at least the stuff that starts with A - (it's addicting but they never give you more than 10 tablets) I really think after that long with a migraine - it's time for some relief & sleep. If you are suffering from some air way constriction as well? No better place to be if you DO fall asleep than in an ER.

    GET THEE TO THE ER woman. (in Mstangs words of course) but so catchy.

    Hugs & love - feel better.
  3. susiestar

    susiestar Roll With It

    I am going to see my doctor. cause I thought it was gone and here it is again. I think it may be some bug, but I am NOT taking any more imitrex. Nerves have been shot for months. Never heard of the cocktail you referred to. All I ever get is a shot of toradol or once the doctor got sick of giving me toradol shots and gave me a rx for 100 with 2 refills. The pharmacist was SHOCKED and so was I. I only took about 6 of them. Cause they just make my stomach hurt mostly.

    Anyway, I hope she can do something. Anything.

  4. Hound dog

    Hound dog Nana's are Beautiful

    Could be nerves, but it is always smart to get breathing issues checked out to be certain.

    Way back in my early 20's I spent almost 2 yrs in hospital due to kidney issues. 98 percent of that time I was an inpatient. I'd get discharged only to find myself right back there, longest stretch at home was about 2-3 wks. During that period I'd had surgery after surgery, the total got lost somewhere in all that time......just too darn many to count. Knocked on death's door a few times while I was at it.....guess I was just bored and needed something to do. lol

    Also during that period...... I'd been taking demerol for pain much of that time frame. Never any issue with it. Until the evening the nurse gave me my pain shot so I could sleep and 10 mins later my heart was attempting to gallop out of my chest, I couldn't breathe......and I had that horrid "impending doom" feeling. Called the nurse in, she did my vital signs, pushed the crash cart into the room and called the doctor. He gave her orders for a medication to counter the reaction. Took it a long time to work. I got an armband saying I was allergic to demerol. Got a huge red sticker on the front of my chart that said I was allergic to demerol. And morning nurse gave me my morning medication without checking for changes....(demerol) and we went through it all over agian.

    Stayed in 3 more weeks using morphine and did fine. Went home in fairly good shape. After a few days, I started waking up in my sleep with the same symptoms as the anaphylactic shock. Called doctor and he sent me to the ER. Back into the hospital while he checked me out. Didn't find anything wrong with heart ect. But I did notice doctor didn't comment other than that. Went back home......4 times more in one week it happened. Since I knew heart checked out, this time I went to doctor office. This was scaring the beegeebies out of me. doctor was a sweet guy. He told me it was probably an after effect of the demerol reaction and all the trauma and stays in the hospital combined. That when it happened the symptoms were real. The only good thing was they weren't going to kill me. And told me to keep telling myself that calmly until the episodes would pass.

    It worked. A few weeks later they stopped. I haven't had it happen since, thank goodness.

  5. ML

    ML Guest

    I say get the cocktail Star mentioned. Heck I could use one of those! I just hope you find some relief. What a horrible experience. I haven't been afraid to sleep but I've known the effects of insomnia and they're brutal. Lately I've been on the manic side myself. Thinking of you and gentle hugs xoxo ML
  6. Star*

    Star* call 911


    When I get crippling migraines I get 2 shots. I think it's because the last time I went in the ER with one my BiPolar (BP) (not exaggerating) was 218/90 I couldn't talk,walk....So I got a shot of (think it was) Morphine with Delaudid. (sp) They gave me Atavan (that's the A word) in a drip. THen sent me hope with a prescription of Atavan. I didn't fill them because everyone here said they were addicting. I got by with Flexeril.

    I'm not sure at all how it all works....but all I know is my BiPolar (BP) came down to 110/70 and my skull stopped feeling like it was going to split open, I started to talk again,and I could see and hear. Before that? I'm not even sure I was human. I do remember someone rattling a McDonalds paper wrapper in the ER and telling them (or thinking I did) to SHUT UP. The meat smell made me nauseated, and the sound was off the chart.
  7. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Star, you probably got either morphine with phenergan or dilaudid with phenergan. I seriously doubt you got both of them together at the same time. You may have also had a muscle relaxer but that could have been the ativan drip. Morphine or dilaudid need an anti nausea kicker. Especially IM or IV.
  8. Star*

    Star* call 911

    THAT was it!!!!! THe D and P one. The time I had the stroke I got the Atavan. Then another time I got the Morphine and the Phenegrin. You are absolutely correct.

    I'm not so good with dope. I just knew each time I have had those kinds of migraines I got 2 shots.....the first one was mixed with 2 things and the 2nd one is for nausea. Not sure what the second ingredient is still - but it gets rid of the headaches. Phene whatever makes sense for barfing.

    I'm going to find out so I'm not guessing. But I know they put 2 things in shot A, and then the phenegran in shot b. THanks Janet.
  9. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Star...Im soooooo good with dope...lmao.
  10. Shari

    Shari IsItFridayYet?

    Susie, between you and Jess, I'm not sure how you keep going, but I'm VERY glad you do.


    Hope you feel better soon.
  11. TerryJ2

    TerryJ2 Well-Known Member

    Gosh, I am so sorry. That is awful.
    I get migraines, too.
    I know the feeling you get with-Imitrex. It makes me nauseated and tight chested, but the feeling passes after about 15 min. or so.

    Everyone here has given you some great ideas and advice.